Tight bounds for break minimization in tournament scheduling


Brouwer, Andries E. and Post, Gerhard F. and Woeginger, Gerhard J. (2008) Tight bounds for break minimization in tournament scheduling. Journal of Combinatorial Theory, Series A, 115 (6). pp. 1065-1068. ISSN 0097-3165

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:We consider round-robin sports tournaments with $n$ teams and $n-1$ rounds. We construct an infinite family of opponent schedules for which every home-away assignment induces at least $n(n-2)/4$ breaks. This construction establishes a matching lower bound for a corresponding upper bound from the literature.
Item Type:Article
Copyright:© 2008 Elsevier
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/62555
Official URL:https://doi.org/10.1016/j.jcta.2007.10.002
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 251215